Toby Gee

From Wikipedia, the free encyclopedia
Jump to navigation Jump to search
Toby Stephen Gee
Born (1980-01-02) 2 January 1980 (age 41)
Alma materTrinity College, Cambridge
Scientific career
ThesisCompanion Forms Over Totally Real Fields (2004)
Doctoral advisorKevin Buzzard

Toby Stephen Gee (born 2 January 1980) is a British mathematician working in number theory and arithmetic aspects of the Langlands Program. He specialises in algebraic number theory.

Gee was awarded the Whitehead Prize in 2012,[1] the Leverhulme Prize in 2012,[2] and was elected as a Fellow of the American Mathematical Society in 2014.[3]


Gee read mathematics at Trinity College, Cambridge, where he was Senior Wrangler in 2000. After completing his PhD with Kevin Buzzard at Imperial College in 2004, he was a Benjamin Peirce Assistant Professor at Harvard University until 2010. From 2010 to 2011 Gee was an assistant professor at Northwestern University, at which point he moved to Imperial College London, where he has been a professor since 2013.[citation needed]

With Mark Kisin, he proved the Breuil–Mézard conjecture for potentially Barsotti–Tate representations,[4] and with Thomas Barnet-Lamb and David Geraghty, he proved the Sato–Tate conjecture for Hilbert modular forms.[5] One of his most influential ideas has been the introduction of a general 'philosophy of weights', which has immensely clarified some aspects of the emerging mod p Langlands philosophy.[6]


  1. ^ "Prizes 2012" (PDF). London Mathematical Society.
  2. ^ "Philip Leverhulme Prize Winners 2012" (PDF). The Leverhulme Trust.
  3. ^ "2014 Class of the Fellows of the AMS" (PDF). American Mathematical Society.
  4. ^ Gee, Toby; Kisin, Mark (December 2014). "The Breuil–Mézard Conjecture For Potentially Barsotti–Tate Representations". Forum of Mathematics, Pi. 2. arXiv:1208.3179. doi:10.1017/fmp.2014.1. ISSN 2050-5086. S2CID 16351884.
  5. ^ Barnet-Lamb, Thomas; Gee, Toby; Geraghty, David (2011). "The Sato–Tate conjecture for Hilbert modular forms". Journal of the American Mathematical Society. 24 (2): 411–469. arXiv:0912.1054. doi:10.1090/S0894-0347-2010-00689-3. ISSN 0894-0347. S2CID 12534084.
  6. ^ "Prizewinners 2012". Bulletin of the London Mathematical Society. 45 (2): 421–428. 1 April 2013. doi:10.1112/blms/bdt015. ISSN 0024-6093.

External links[edit]